Funnel Cloud, Galveston
- When
- June 24, 9:06 AM CST
- Where
- Galveston County, 1.2 mi W of League City
- Reported by
- Emergency Manager
- Coordinates
- 29.500, -95.120
A funnel cloud was sighted at the intersection of FM 518 and Interstate 45.
Southern-based thunderstorms produced a funnel cloud and a far inland lightning strike.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Southern-based thunderstorms produced a funnel cloud and a far inland lightning strike.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 24, 8:03 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 903 AM CDT TUE JUN 24 2008 .DISCUSSION... HAVE SENT OUT AN UPDATED FORECAST PACKAGE TO RAISE POPS AREAWIDE. LOTS OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS MORNING ACROSS THE COASTAL COUNTIES AND OVER THE COASTAL WATERS. THIS ACTIVITY IS MOVING GENERALLY TO THE NORTH AT 10 TO 15 MPH. 12Z SOUNDINGS ARE SUPPORTIVE OF ACTIVITY CONTINUING TO DEVELOP AND MOVE INLAND AS THE MORNING PROGRESSES. SOME BRIEF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WHERE SOME TRAINING DEVELOPS. 42 && .PREV DISCUSSION... /ISSUED 442 AM CDT TUE JUN 24 2008/ DISCUSSION... LOOKS LIKE A RETURN TO A SLIGHTLY WETTER PERIOD FOR SE TX THESE NEXT SEVERAL DAYS. ALREADY SEEING QUITE A BIT MORE SH/TSRA DEV- ELOPMENT OVER THE COASTAL WATERS EARLY THIS MORNING (THAN COMP- ARED TO YESTERDAY AT THIS TIME). NOT MUCH OF A CAP IN PLACE AND THE LIKELIHOOD OF SEABREEZE ACTIVITY LATER TODAY SHOULD ACCOUNT FOR THE SCT CONVECTION IN THE GRIDS FOR THIS AFTN. MODELS (PAR- TICULARLY THE GFS) CONTINUING THE AGGRESSIVE POP TREND FOR WED/ THURS AS A DEEPER SURGE OF MOISTURE MOVES IN OFF THE GULF. THIS COMBINED WITH AFTN HEATING/SEABREEZE COULD ACCOUNT FOR SLIGHTLY BETTER RAIN CHANCES FOR THIS TIMEFRAME. THIS PATTERN PROGGED TO PERSIST INTO THE WEEKEND/EARLY PART OF NEXT WEEK. 41 AVIATION... MOISTURE ON THE INCREASE AND SHRA DOTTING THE COASTAL WATERS AND COASTAL COUNTIES. WILL LIKELY CARRY VCSH FOR THE MORNING HOURS FOR CXO SOUTHWARD. EXPECTING TO SEE SCATTERED SHRA/TSRA DEVELOP ALONG THE SEABREEZE THIS AFTERNOON AND MOVING THROUGH THE TERMINALS AS FAR NORTH AS CXO. WILL EXCLUDE MENTION OF LIGHT FOG AT LBX THANKS TO THE SLIGHTLY STRONGER WINDS AFTER 06Z. 45 MARINE... SCATTERED SHRA SHOULD BE THE NORM THROUGH WEDNESDAY NIGHT THEN TAPERING OFF. WINDS IN GENERAL 5-15 KNOTS SEAS 2-4 FEET. DIURNAL TREND OF LIGHTER WINDS DURING THE DAY AND STRONGER OVERNIGHT. AS OF NOW AM DISCOUNTING THE GFS PROG OF TROPICAL DEVELOPMENT IN THE WESTERN GULF SUNDAY THROUGH WEDNESDAY AND HAVE BLENDED PREVIOUS PACKAGE WITH ECMWF SOLUTIONS. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 94 74 93 73 94 / 40 40 40 40 20 HOUSTON (IAH) 93 75 92 74 93 / 50 50 50 50 30 GALVESTON (GLS) 89 79 88 79 90 / 50 30 50 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 616 AM CDT TUE JUN 24 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-251130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 616 AM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE BRIEF PERIODS OF HEAVY RAIN ACROSS THE REGION FROM THIS AFTERNOON INTO THE EARLY EVENING HOURS. AT THIS TIME NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AS LOW LEVEL MOISTURE INCREASES FROM THE GULF. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 5 km away, was scanning. The volume nearest the first event began at 15:03 UTC.
1 funnel cloud, 1 lightning. Local standard time, as filed.
A funnel cloud was sighted at the intersection of FM 518 and Interstate 45.
Lightning struck a pine tree in the front yard of a residential home that ultimately generated a fire in the home's garage attic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118183, 118184.